Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 233, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 20, 2007, 3:01 PM EDT for Ashland County, Ohio. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2007, 3:01 PM EDT (19:01 UTC)
- Expired
- Aug 20, 2007, 3:23 PM EDT
- In force
- 22 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ashland County, OH
The radar
The Cleveland radar (KCLE), 81 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 201900
SVRCLE
OHC005-201945-
/O.NEW.KCLE.SV.W.0233.070820T1901Z-070820T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
301 PM EDT MON AUG 20 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ASHLAND COUNTY IN NORTH CENTRAL OHIO
* UNTIL 345 PM EDT
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF HAYESVILLE...OR ABOUT 6 MILES SOUTHEAST OF
MANSFIELD...AND MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ASHLAND AND LOUDONVILLE
LAT...LON 4094 8239 4055 8233 4057 8224 4066 8222
4067 8213 4092 8213
$$
LEINS2 follow-up statements
000
WWUS51 KCLE 201918
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
318 PM EDT MON AUG 20 2007
OHC005-201945-
/O.CON.KCLE.SV.W.0233.000000T0000Z-070820T1945Z/
ASHLAND OH-
318 PM EDT MON AUG 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN ASHLAND COUNTY...
AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES NORTHEAST OF LOUDONVILLE...OR ABOUT 14 MILES
SOUTHEAST OF ASHLAND...MOVING EAST AT 40 MPH.
LAT...LON 4085 8228 4057 8230 4058 8223 4066 8222
4067 8213 4087 8214
$$
THOMPSON000
WWUS51 KCLE 201923
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EDT MON AUG 20 2007
OHC005-201932-
/O.CAN.KCLE.SV.W.0233.000000T0000Z-070820T1945Z/
ASHLAND OH-
322 PM EDT MON AUG 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHLAND COUNTY IS
CANCELLED...
LAT...LON 4085 8228 4057 8230 4058 8223 4066 8222
4067 8213 4087 8214
$$
THOMPSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:46 PM EDT, 15 minutes earlier.
Area forecast discussion, Aug 20, 2:46 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
246 PM EDT MON AUG 20 2007
.SYNOPSIS...
A FRONT WAS NEARLY STATINARY ACROSS NORTHERN OHIO WHILE A WAVE OF
LOW PRESSURE WILL MOVE EAST ALONG THE FRONT TONIGHT. THE FRONT
WILL LIFT NORTHEAST OF THE AREA TUESDAY NIGHT. A COLD FRONT WILL
BECOME NEARLY STATIONARY JUST TO THE NORTHWEST OF THE AREA
WEDNESDAY INTO SATURDAY.
&&
.NEAR TERM /TONIGHT/...
FRONT STATIONARY ACROSS THE AREA WITH S/W MOVING EAST ALONG IT
OVERNIGHT. LOOKING FOR WIDESPREAD SHOWERS/TSTMS WITH HEAVY RAIN TO
CONTINUE. SEVERE THUNDERSTORM WATCH 621 IN EFFECT UNTIL 9PM THIS
EVENING...AND FLOOD WATCH FOR THE OHIO COUNTIES WILL CONTINUE OVERNIGHT.
&&
.SHORT TERM /TUESDAY TRHOUGH WEDNESDAY/...
UPPER LEVEL SHORT WAVE MOVES EAST OF AREA IN MORNING AND EXPECT TO
SEE A DECREASE IN SHOWER ACTIVITY FOR TOMORROW AFTERNOON. WILL GO
WITH HIGH POPS IN MORNING CUTTING BACK TO CHANCE IN THE AFTERNOON.
WARM FRONT LIFT NE TUE NIGHT WHILE COLD FRONT APPROACHING FROM THE
NORTHWEST. AS THE UPPER LEVEL RIDGE BUILD NWD FRONT WILL SLOW AND
HANG UP NW OF THE AREA. DEEP MOIST FLOW WILL KEEP A CHANCE OF
SHOWERS/TSTMS GOING THROUGH WEDNESDAY NIGHT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
WITH UPPER LEVEL RIDGE FROM THE SOUTH BUILDING IN...SURFACE COLD
FRONT GETS HUNG UP JUST TO THE N/NW OF THE AREA. THIS KEEPS THE
AREA IN MOIST SW FLOW. WITH WEAK S/W MOVE ACROSS THE AREA WILL
KEEP CHANCE OF SHOWERS AND THUNDERSTORM GOING IN THE LONG TERM
FORECAST INTO SUNDAY WHEN THE COLD FRONT FINALLY MOVES THROUGH.
HIGH PRESSURE BUILDS IN FOR MONDAY WITH DRY WEATHER AND IT WILL BE
LESS HUMID AND SOMEHAT COOLER THOUGH TEMPERTURES NEAR NORMAL.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
PERIODS OF HEAVY RAIN WILL CONTINUE AT ALL TERMINALS THROUGH AT
LEAST 06Z WITH IFR/LIFR EXPECTED AT ALL SITES. SOME THUNDER WILL
LIKELY MAKE ITS WAY INTO THE SOUTHERN TERMINALS OF FDY MFD CAK AND
YNG WHERE INSTABILITY IS GREATEST BUT LEFT THUNDER OUT OF THE FORECAST
FURTHER NORTH. TONIGHT RAIN WILL CONTINUE AS THE STATIONARY FRONT
REMAINS ACROSS THE AREA...EXPECTING IFR AT ALL SITES TIL ABOUT 15Z
WHEN RAIN WILL START TO TAPER OFF.
OUTLOOK...THE FRONTAL BOUNDARY WILL CONTINUE TO CAUSE NON VFR
WEATHER THROUGH WEDNESDAY. A WARM AND MOIST SOUTHWEST FLOW WILL
DEVELOP FOR THE LATTER PART OF THE WEEK WITH A THREAT OF SHOWERS
AND THUNDERSTORMS AND NON VFR CONDITIONS AT TIMES.
&&
.MARINE...
BIG CONCERN IS THE STRENGTH OF THE EAST WINDS. THE NAM IS STRONGER
THAN THE GFS...THE STRONGEST WINDS SHOULD BE OVER THE EAST HALF OF
THE LAKE. THE GFS SEEMS BETTER SO WENT WITH THAT. THE WINDS WILL
BEGIN TO DECREASE TONIGHT AS THE WAVE MOVES ALONG THE FRONT. AT
THIS TIME NO RIP CURRENTS FORECAST...IT WILL BE CLOSE.
OUTLOOK...THE FRONTAL BOUNDARY WILL MOVE NORTH OF THE LAKE WEDNESDAY
AND THEN MAINLY A SOUTHWEST TO WEST FLOW ON THE LAKE THROUGH
THURSDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ003-006>014-017>023-
027>033-036>038-047-089.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ142-
143.
&&
SYNOPSIS...RANDEL
NEAR TERM...RANDEL
SHORT TERM...RANDEL
LONG TERM...RANDEL
AVIATION...LEINS
MARINE...KIELTYKAHazardous weather outlook, Aug 20, 1:25 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 125 PM EDT MON AUG 20 2007 OHZ003-006>014-018>023-089-211730- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- ASHTABULA LAKESHORE- 125 PM EDT MON AUG 20 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT FOR THE SOUTHWEST HALF OF NORTHERN OHIO ROUGHLY FROM A LINE FROM NEAR FINDLAY TO MANSFIELD TO CANTON. THESE STORMS COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. OHZ017-027>033-036>038-047-211730- HANCOCK-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX- 125 PM EDT MON AUG 20 2007 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 621 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPETED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. LEZ142>149-162>169-PAZ001>003-211730- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 125 PM EDT MON AUG 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 5:32 AM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa, Sandusky, Wood | 6 hr |
| Aug 20, 7:01 AM EDT | Areal Flood Advisory | CLE | Erie, Huron, Seneca | 6 hr |
| Aug 20, 9:30 AM EDT | Areal Flood Advisory | CLE | Ashland, Lorain, Medina, Summit, Wayne | 8 hr |
| Aug 20, 9:52 AM EDT | Flash Flood Warning | CLE | Medina, Wayne | 6 hr |
| Aug 20, 10:10 AM EDT | Flash Flood Warning | CLE | Stark, Summit | 6 hr |
| Aug 20, 10:16 AM EDT | Areal Flood Warning | CLE | Huron, Sandusky, Seneca | 20 hr |
| Aug 20, 10:40 AM EDT | Areal Flood Advisory | CLE | Mahoning, Portage | 8 hr |
| Aug 20, 10:56 AM EDT | Areal Flood Warning | CLE | Lorain | 20 hr |
| Aug 20, 11:18 AM EDT | Flash Flood Warning | CLE | Mahoning | 6 hr |
| Aug 20, 11:31 AM EDT | Areal Flood Warning | CLE | Wood | 22 hr |
| Aug 20, 11:36 AM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa | 11 hr |
| Aug 20, 11:58 AM EDT | Areal Flood Warning | CLE | Cuyahoga, Geauga, Lake, Portage | 11 hr |
| Aug 20, 12:49 PM EDT | Areal Flood Warning | CLE | Erie | 18 hr |
| Aug 20, 1:01 PM EDT | River Flood Warning | CLE | Erie, Huron | 24 hr |
| Aug 20, 1:26 PM EDT | River Flood Warning | CLE | Ottawa, Sandusky, Wood | 4 days |
| Aug 20, 1:27 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 55 min |
| Aug 20, 2:06 PM EDT | River Flood Warning | CLE | Geauga, Portage, Summit | 8 hr |
| Aug 20, 2:15 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 45 min |
| Aug 20, 2:20 PM EDT | Tornado Warning | CLE | Crawford, Morrow | 55 min |
| Aug 20, 2:28 PM EDT | River Flood Warning | CLE | Cuyahoga | 8 hr |
| Aug 20, 2:34 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 40 min |
| Aug 20, 2:55 PM EDT | Tornado Warning | CLE | Richland | 24 min |
| Aug 20, 3:04 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 56 min |
| Aug 20, 3:10 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 46 min |
| Aug 20, 3:40 PM EDT | Areal Flood Warning | CLE | Medina, Stark, Summit, Wayne | 12 hr |
| Aug 20, 4:27 PM EDT | River Flood Warning | CLE | Lorain | 59 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.